Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Harpic splashed in eyes. Will this cause any damage in my eye?

Feb 2014
User rating for this question
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
hello doctor,while washing the sink, a drop of har pic had gone into eye,though i have no pain or irritation, i am scared as it surely would have damaged my eyes a littel though i may not feel it,,plz advice,i m sure since the outer portion of eyes protect us,nothing will happen to my vision..i am the tissue in our outer portion of eye repairable,if damaged
Posted Tue, 26 Mar 2013 in Environmental and Occupational Hazards
Answered by Dr. Saurabh Gupta 41 minutes later
Hi and welcome to XXXXXXX
Thanks for posting your query.

Harpic liquid is a mild acid, on contact it leads to the chemical reaction that damages the surface protiens and excites the pain producing nerve endings. It does not penetrate the inner surfaces of eye.

You can do is apply an antibiotic ointment with in the eye, take a painkiller (combiflam) close your eyes and relax. your pain will decrease with medicine and your body will heal the surface which is damaged due to the acid.

If your symptoms persists beyond a day consult an ophthalmologist.

Hope this will help you. Please do write back if you have any additional concerns.

Wishing you good health...

Dr Saurabh Gupta.
Above answer was peer-reviewed by
Follow-up: Harpic splashed in eyes. Will this cause any damage in my eye? 6 minutes later
dear sir,
a little of the white portion in the eye has become red and i feel the top membrane would have surely got damaged,i went to see adctr nearby,bt since it is sunday no one is available, the chemist has given me carboxy-methylcellulose sodium lubricant(refresh tears) which reduces irritation..i m thankful to knw that any damage will be repaired by the body on its own..should i use the eye drops given to me
Answered by Dr. Saurabh Gupta 19 minutes later
Hi ,
Thanks for posting your query again.

You can continue using this lubricant.
You can see your Doctor on Monday.

If you do not have any clarifications, you can close the discussion and rate the answer.

Take Care.

Dr Saurabh Gupta.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor